How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

having a burning sensation that travels through my whole body..chest

Customer Question

I am a 43 yr old woman who is having a burning sensation that travels through my whole body! It last about 2 minutes and scares me to death. Sometimes the center of my chest will hurt. I had a full work up about 3 weeks ago and everything was good. I had an echo and still have 2 leaking heart vavles but no bad. I also was told I have fybromyalgia.

I also will feel sick whenit happens.
My b/p runs 120/70
Pulse runs 50-60

Please tellme someone else has had this!
Submitted: 6 years ago.
Category: Health
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.



Thank you for writing in today. Can you tell me more about your evaluation? Have you seen a neurologist or had any scans done? Please let me know. Lisa

Customer: replied 6 years ago.

I went to the Mayo Clinic In Jacksonville, FL They checked my heart because about 4 years ago to the ER and they said I had a mitrual rregrugatation level 4 and thought one of the cords had ruptured ,but when I went to mayo it was moderate to severe but a month later was mild.

So I go for a follow up and the heart doctor said it looked good no change the echo still shows both valves with small leaks.


I saw a rheumatologist who said I have fhybromyalgia he did a MRI ofmy throastic and it was ok.


I had this burning through my body years ago and was put on Ativan BIG MISTAKE! I took it for years 1 mg per day and did not know I was in interdose w/d. I had every symptom you could imagine and spent so much money chasing symptoms I thought I was going to die.I worked with doctors in London on skype because the doctors in the states did not understand.


It took a year but I weaned myself off and have been off for 6 months now. But the burning sensation goes ALL through my body head, vaginal area chest and scares me.

Do you need to know any blood work results. I also had a full hysterectomy at age 30.

Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.

Thank you for responding. Your particular case does seem to be a bit puzzling. Obvioulsy, your symptoms could be caused by a number of issues, such as Anxiety. However, from your posting, it doesn't seem like anxiety is the answer. The one thing I don't see in your response is that neurologist involvement. I'm a bit surprised. Your symptoms could be neurological in origin; therefore, I am surprised you haven't been referred for a neurologist consult. Obviously, there are limitations to the internet. Providing you with a definitive answer, from my position, is just not possible, particularly since your providers still struggle with your condition; however, I do think I could offer some recommendation for continued evaluation. In your particular case, you may want to discuss the need for a neurologist consult. A neurologist may be able to offer you some additional, specialized evaluation, such as nerve conduction studies (EMG). Since your symptoms could be a manifestation of some nerve dysfunction, I think nerve conduction studies may be warranted. Clearly, you would have to discuss this with the neurologist, but I did want to mention it. If anything, I hope this helps as you move forward trying to get a more clear understanding of your condition. If you have any additional questions or concerns, please let me know. Lisa

Lisa, MSN, FNP-BC, CCRN and 5 other Health Specialists are ready to help you
Customer: replied 6 years ago.

Thank you so much. This gets so frustrating no one can figure it out...ugh I had that test done a few years back and never again it was painful and all was normal. I just always worry it is my heart. The did say I had small damage because my triponions were elevated but when I had a cath things were fine. I do get heart palps during the day.


Then I thought it might be my hormones due tothe hysterectomy. Maybe the sensation I get just scares me so bad it makes it worse. I am so lost and hate this. I have 3 beautiful girls and a grandson and it scares my girls because they think I will go back to when I was so sick from the Ativan. I had 3 years of every test you can think of before I knew all my symptoms were from the Ativan.


I really wish someone knew others that had this burning electrical feeling :(




I also smoke a pack a day and know this is not helping.

Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.

I'm glad you had the nerve conduction studies. You are not the only person to have that burning electrical feeling. However, like you, most patients have a difficult time pinpointing the cause. Sometimes, it is actually ruled idiopathic, which essentially means of unknown cause. The important thing is to rule out potentially concerning underlying disorders, such as the neurological disorder. Unfortunately, you may never get an exact answer. I understand that that doesn't really help with the frustration. It is difficult when you don't have an answer. Even without an answer, you could consider focusing on controlling the symptoms. You may want to consider some biofeedback therapy. Also, if you do suspect this may be hormonal in nature, you could discuss this with your provider. Usually hormones are not recommended, due to the health risks; however, your provider may agree to a very low dose and short term trial to see if you respond favorable. In addition, bioidentical hormone therapy may be an option. Although, before you consider some hormonal options or trials, if you will, I would recommend thoroughly discussing the risks versus benefits. Lisa

Lisa, MSN, FNP-BC, CCRN and 5 other Health Specialists are ready to help you
Customer: replied 6 years ago.

I tried hrt years ago after my hysterectomy and I was not a good canidte I had a lot of reactions so very short term use. I am not one that takes meds unless I am really bad.


Well, I guess the suffering will continue. This scares my children and I try hard not to say anything but when it happens I can't hide it.


Is there a web site I can go on that others have the same symptoms as me that you could recomend.




Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.

Since this symptom is difficult to understand and difficult to diagnose. There really isn't an official website to reference information. There are some random blogs written by patients with similar complaints; however, I am most familiar with this phenomenon, because I have encountered patients with this problem in practice. Also, keep in mind that biofeedback may be an option. I really wish I had more answers for you. Have a great afternoon. Lisa